Alert archive / Vermont / Frost Advisories in 2016
Frost Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at May 16, 2016, 3:16 PM EDT for Clinton County, Franklin County, St. Lawrence County, New York; 6 counties in Vermont. It took effect at May 17, 2016, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2016, 3:16 PM EDT (19:16 UTC)
- In effect from
- May 17, 2016, 2:00 AM EDT
- Expired
- May 17, 2016, 7:21 AM EDT
- In force
- 5 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 14 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042 WWUS71 KBTV 161916 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 316 PM EDT MON MAY 16 2016 NYZ026>028-VTZ002-005-006-008-010-016>018-171200- /O.NEW.KBTV.FR.Y.0003.160517T0600Z-160517T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-ORANGE- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... ST. ALBANS...BURLINGTON...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON 316 PM EDT MON MAY 16 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * LOCATIONS...PORTIONS OF CENTRAL AND NORTHERN VERMONT...AS WELL AS THE NORTHERN ST. LAWRENCE VALLEY OF NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE LOW TO MID 30S. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING DURING THE EARLY MORNING HOURS ON TUESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TENDER PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS THIS EVENING IF POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
1 follow-up statement
748 WWUS71 KBTV 171121 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 721 AM EDT TUE MAY 17 2016 NYZ026>028-VTZ002-005-006-008-010-016>018-171230- /O.CAN.KBTV.FR.Y.0003.000000T0000Z-160517T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-ORANGE- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... ST. ALBANS...BURLINGTON...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON 721 AM EDT TUE MAY 17 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR PORTIONS OF CENTRAL AND NORTHERN VERMONT AS WELL AS THE NORTHERN SAINT LAWRENCE VALLEY OF NEW YORK. TEMPERATURES WILL CONTINUE TO WARM ABOVE FREEZING THIS MORNING...ENDING THE THREAT FOR FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 16, 2:55 PM EDT, 21 minutes earlier.
Area forecast discussion, May 16, 2:55 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Burlington VT 255 PM EDT MON MAY 16 2016 .SYNOPSIS... A deep cyclonic circulation continues across the North Country today with scattered rain and mountains snow showers. Another very chilly day is anticipated with breezy northwest winds. Temperatures will be 10 to 15 degrees below normal today...but a slow warming and drying trend is expected by mid week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 152 PM EDT Monday...Afternoon forecast remains on track as the North Country remains under cool cyclonic flow from a nearly stationary vertically stacked low centered over the Gaspe peninsula. Overall the afternoon should remain largely dry, though current upstream radar shows some light precipitation across eastern Quebec between Quebec City and Sherbrooke associated with shortwave energy shifting southeastward along the Maine/Intl border. Latest hi-res guidance of our locally run 4km WRF along with national HRRR/RAP/HIRESarw support the idea that some of this activity will drift southward and skirt the VT/Intl border this afternoon into early evening, though expect it to be more tied to the higher terrain near Jay Peak and Canaan and mainly in the form of rain, except a little snow at the highest peaks where temps remain below freezing. Plenty of cloud cover will exist across northern portions of the area through the remainder of the day keeping temps on the cool side of normal ranging through the 40s, but late towards sunset low/mid level moisture begins to thin and we should see some peaks of sun across central and southern areas bumping temps to forecast maxes in the low 50s. Winds remain gusty from the west/northwest through the daylight hours, up towards 20-30mph for most areas. For tonight, forecast challenge will be low temps based on cloud cover and winds. Gusty winds from earlier in the day should generally subside with the loss of any daytime heating and the pressure gradient beginning to slacken between the low to our northeast and high pressure building in from the southwest. Low/mid level moisture continues to thin across our northern zones while additional moisture currently upstream over the Great Lakes begins to filter in across central and southern areas. Thus, thinking temps will be cooler north, warmer south and generally ranging through the 30s. Could have some frost/freeze concerns, but will look that over for the next update. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... As of 250 PM EDT Monday...Elongated mid-level trough expected in place from northern Maine wswwd along the international border and into sern Ontario for Tuesday night. The trough axis gradually shifts sewd through New York and northern New England Tuesday night into Wednesday. Limited low-level moisture likely precludes precipitation in most areas, but a period of mostly cloudy conditions is expected, returning to partly sunny for during the day Wednesday. Included just a slight chance of an afternoon sprinkle/shower (PoPs 20%) across the higher terrain of central VT and the nrn Adirondacks Wednesday afternoon. Lows Tuesday night expected in the mid-upper 30s, and into the 60- 65F range for highs on Wednesday. High pressure builds ewd from the Great Lakes along with building mid-level heights during Wednesday night. Tranquil conditions anticipated with light winds and a bit more mild with lows in the upr 30s to lower 40s in most locations for Wednesday night. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 250 PM EDT Monday...High pressure generally in control Thursday through Saturday with moderating temperatures and generally quiet conditions (and finally a period of above normal temps). Will see light winds with temperatures in the upper 60s for Thursday and into the low-mid 70s for Friday and Saturday. It appears that a broad and rather weak mid-level trough will shift ewd from the Ohio and Tennessee Valleys Saturday into Sunday, with surface cyclogenesis expected off the Delmarva peninsula during Saturday night. Most of the clouds and precipitation associated with this system will likely remain south of the North Country, per 12Z GFS. However, a separate northern stream wave and area of 500mb height falls pushes southward out of Quebec/Ontario during Saturday night, along with passage of a weak cold front. Synoptic pattern doesn't favor significant moisture along the frontal boundary, but may see a few frontal rain showers during Saturday night. Drier and cooler air mass should be in place behind the front for Sunday. 850mb temperatures around +10C on Saturday cool to +3C to +4C by 00z Monday with northerly winds. High temperatures in the mid 70s for Saturday should lower to the upper 60s to lower 70s on Sunday. strong 700-500mb ridge amplifying across the midwest and Great lakes likely shifts ewd bringing continued dry and warmer conditions for Monday, May 23rd. && .AVIATION /19Z Monday THROUGH Saturday/... Through 18z Tuesday...Generally VFR is expected through the period as low pressure to our northeast slowly drifts further away from the region. BKN-OVC deck across the area will trend towards SCT- BKN this evening and through the overnight, before increasing again after midnight associated with weak low pressure moving south of the region. Could see a brief period of MVFR at KSLK/KRUT during the overnight, but expect the predominant cigs to remain VFR. Gusty west/northwest winds of 18-28kts this afternoon abate to 5-10kts overnight and remain light through the remainder of the period. Outlook 18z Tuesday through Saturday... 18z Tue - 00z Fri: Generally VFR as high pressure builds into the region. && .MARINE... As of 400 AM EDT Monday...Lake Wind Advisory for Lake Champlain continues. Broad-lake winds have been marginal at best for lake wind advisory criteria since yesterday. With a tightening northwesterly pressure gradient, anticipate lake winds to increase back into the 15 to 25 knot range. For that reason, the Lake Wind Advisory is maintained. The most likely time window for the strongest winds is during the late morning into mid afternoon hours. Gradient then relaxes and winds begin a precipitous fall into the evening. Waves in the 2 to 4 foot range with a light to moderate chop. Waves preferentially higher across the southern extent of the broad lake and in smaller bays and inlets exposed to the northwest. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Taber NEAR TERM...Lahiff SHORT TERM...Banacos LONG TERM...Banacos AVIATION...Lahiff MARINE...Loconto
In the hours before
Local storm report, May 16, 9:52 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
952 AM EDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 4 NNE GREENSBORO 44.63N 72.28W
05/16/2016 M1.7 INCH ORLEANS VT COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 NE HYDE PARK 44.62N 72.57W
05/16/2016 M3.8 INCH LAMOILLE VT COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 4 N WALDEN 44.50N 72.22W
05/16/2016 M1.6 INCH CALEDONIA VT CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 2 N JOHNSON 2 N 44.66N 72.68W
05/16/2016 M2.0 INCH LAMOILLE VT CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 3 NNW SHEFFIELD 44.64N 72.14W
05/16/2016 M1.3 INCH CALEDONIA VT COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 NNE GREENSBORO 44.61N 72.27W
05/16/2016 M1.3 INCH ORLEANS VT COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 N POMFRET 43.74N 72.53W
05/16/2016 M2.0 INCH WINDSOR VT COCORAHS
24 HOUR SNOWFALL.
0743 AM SNOW MIDDLESEX 44.30N 72.68W
05/16/2016 E2.0 INCH WASHINGTON VT BROADCAST MEDIA
0751 AM SNOW GLOVER 44.71N 72.19W
05/16/2016 E1.0 INCH ORLEANS VT BROADCAST MEDIA
0805 AM SNOW HYDE PARK 44.59N 72.62W
05/16/2016 E2.0 INCH LAMOILLE VT BROADCAST MEDIA
0926 AM SNOW 1 SSW SOUTH WOODBURY 44.40N 72.43W
05/16/2016 M1.0 INCH WASHINGTON VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1600489
EVENT NUMBER BTV1600490
EVENT NUMBER BTV1600491
EVENT NUMBER BTV1600492
EVENT NUMBER BTV1600493
EVENT NUMBER BTV1600494
EVENT NUMBER BTV1600495
EVENT NUMBER BTV1600496
EVENT NUMBER BTV1600497
EVENT NUMBER BTV1600498
EVENT NUMBER BTV1600499
KMNearby
Frost Advisories in Vermont, 2016Frost Advisories in New York, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.